| Catalog Number |
02.130.252 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Loss of Range of Motion (2032)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the hand plates in collaboration with depuy synthes doctors, together with cleveland clinic foundation (ccf) database designers, program managers, research assistants, and biostatisticians, has developed a report that summarizes safety and effectiveness data on 67 patients who underwent hand surgery at ccf between 2008 and 2023 utilizing depuy synthes (dps) hand plates.The implants involved were lcp compact hand plates or va locking hand system.Three (3) patients were noted to have more than one plate implanted where dps screws were involved.Patient #34, a 20-year-old male was implanted with a va locking hand plates (02.130.252) with three (3) screws.One additional adjunctive fixation external fixator (dps) was used for fixation / stabilization.Post op complication was reported for persistent limited rom in flexion at mcp joint.The complication is noted to be related to the procedure or implants.There is no device failure noted.Treatment: 1.Left, middle finger metacarpal phalangeal joint capsulotomy.2.Left middle finger, extensor tenolysis.3.Left middle finger, manipulation under anesthesia.4.Left middle finger, removal of retained hardware.This report is for one (1) 1.5 val t-plate 3 holes hd-7 holes shaft.This is report 1 of 4 for complaint (b)(4).
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: additional pro-code: hwc.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.